RailsConf 2009 Schedule Grid

Below are the confirmed and scheduled talks at RailsConf 2009 (schedule subject to change).

Customize Your Own Schedule

Create your own schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend by clicking on the calendar icon next [calendar icon] to each listing. Then click on "personal schedule" below and get your own customized schedule generated.

Topics

Ballroom A
Add JRuby on Rails to your personal schedule
8:30am JRuby on Rails Nick Sieger (Sun Microsystems, Inc.)
Add Testing, Design, and Refactoring to your personal schedule
1:30pm Testing, Design, and Refactoring Jim Weirich (Neo Innovation), Joe O'Brien (EdgeCase, LLC)
Ballroom B
Add A-Z Introduction to Ruby on Rails to your personal schedule
8:30am A-Z Introduction to Ruby on Rails Robert Dempsey (Atlantic Dominion Solutions)
Add A Hat Full of Tricks with Sinatra to your personal schedule
1:30pm A Hat Full of Tricks with Sinatra Blake Mizerany (Heroku)
Pavilion 2 - 3
Add Running the Show: Configuration Management with Chef to your personal schedule
8:30am Running the Show: Configuration Management with Chef Edd Dumbill (Silicon Valley Data Science)
Pavilion 9 - 10
Add jQuery on Rails to your personal schedule
8:30am jQuery on Rails Yehuda Katz (Tilde Inc)
Add Solving the Riddle of Search: Using Sphinx with Rails to your personal schedule
1:30pm Solving the Riddle of Search: Using Sphinx with Rails Pat Allan (Freelancing Gods)
Pavilion 4
Add Caboose Conf to your personal schedule
8:30am Caboose Conf
7:30am Breakfast
Room: Barron Room
12:00pm Lunch
Room: Barron Room
8:30am-12:00pm (3h 30m) Tutorial
JRuby on Rails
Nick Sieger (Sun Microsystems, Inc.)
Get an introduction to the JRuby ecosystem and all it offers for Rails development and deployment, including setup, gems, java integration, application servers, virtual machine tuning, custom embedding, and more.
1:30pm-5:00pm (3h 30m) Tutorial
Testing, Design, and Refactoring
Jim Weirich (Neo Innovation) et al
Everyone seems to be on the TDD/BDD bandwagon these days. We have gotten very good at the first two phases of the Red/Green/Refactor cycle. But in our push toward releasing new code and functionality, sometimes the Refactor phase gets the short end of the stick. Sadly, without refactoring, our code base can quickly become a nightmare of highly coupled, highly redundant code.
8:30am-12:00pm (3h 30m) Tutorial
A-Z Introduction to Ruby on Rails
Robert Dempsey (Atlantic Dominion Solutions)
Many come to RailsConf without being in the Rails world for very long, and are looking for a simple introduction to get started. Robert Dempsey will take you through the A-Z introduction to Rails, from MVC to what's where in a Rails app.
1:30pm-5:00pm (3h 30m) Tutorial
A Hat Full of Tricks with Sinatra
Blake Mizerany (Heroku)
Sinatra is Ruby's most powerful and agile micro-framework. This small package packs a huge punch. Learn why you need this tool on your belt and how to use it properly.
8:30am-12:00pm (3h 30m) Tutorial
Running the Show: Configuration Management with Chef
Edd Dumbill (Silicon Valley Data Science)
Few completed Rails apps are architecturally simple. As soon as you grow, you find yourself using multiple subsystems and machines to scale, creating new headaches in configuration management. Help is at hand! This tutorial introduces Chef, a modern Ruby-based open source approach to systems integration. Chef lets you manage your servers by writing code, not running commands.
1:30pm-5:00pm (3h 30m) Tutorial
Building Next Generation Web Apps with Rails and SproutCore
Mike Subelsky (OtherInbox)
Future web apps will be built on the client-server model: faster, more fluid, desktop-like apps that cannot be fully realized with traditional Rails techniques for building browser views. But Rails is the perfect server framework to integrate with SproutCore, an exciting new framework for building web browser clients. Students will build a full-fledged client-server app using both frameworks.
8:30am-12:00pm (3h 30m) Tutorial
jQuery on Rails
Yehuda Katz (Tilde Inc)
A 3 hour tutorial with Yehuda Katz of Engine Yard on jQuery on Rails.
1:30pm-5:00pm (3h 30m) Tutorial
Solving the Riddle of Search: Using Sphinx with Rails
Pat Allan (Freelancing Gods)
The more complex your search queries becomes, the uglier your SQL statements get, even with ActiveRecord's helpful magic. Reclaim some clarity in your code by using the Sphinx search engine, a powerful tool that lets you search across your models in fast and complex ways.
8:30am-5:00pm (8h 30m) Event
Caboose Conf
CabooseConf is the free, hacker-focused part of RailsConf. Skilled Rails coders from all over the world will meet in one room to network, hack and work on their rails projects.
7:30am-8:30am (1h)
Break: Breakfast
12:00pm-1:30pm (1h 30m)
Break: Lunch
News and Coverage
co-presented by Ruby Central, Inc. O'Reilly
  • Engine Yard
  • Heroku
  • Sun Microsystems
  • Blue Box Group
  • New Relic

Sponsorship Opportunities

For information on exhibition and sponsorship opportunities at RailsConf, contact Yvonne Romaine at yromaine@oreilly.com.

Download the RailsConf Sponsor/Exhibitor Prospectus

Media Partner Opportunities

Download the Media & Promotional Partner Brochure (PDF) for information on trade opportunities with O'Reilly conferences or contact mediapartners@ oreilly.com

Program Ideas

Post your suggestions for speakers, topics, and activities on the RailsConf wiki or send an email to rails-idea@oreilly.com.

Press and Media

For media-related inquiries, contact Maureen Jennings at maureen@oreilly.com.

Contact Us

View a complete list of RailsConf 2009 contacts.